PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

Further remarks on Diophantine quintuples

Volume 168 / 2015

Mihai Cipu Acta Arithmetica 168 (2015), 201-219 MSC: Primary 11D09; Secondary 11B37, 11J86, 11D45. DOI: 10.4064/aa168-3-1

Abstract

A set of $m$ positive integers with the property that the product of any two of them is the predecessor of a perfect square is called a Diophantine $m$-tuple. Much work has been done attempting to prove that there exist no Diophantine quintuples. In this paper we give stringent conditions that should be met by a putative Diophantine quintuple. Among others, we show that any Diophantine quintuple $\{a,b,c,d,e\}$ with $a< b< c< d< e$ satisfies $d< 1.55 \cdot 10^{72}$ and $b < 6.21 \cdot 10^{35}$ when $4 a < b$, while for $b < 4 a$ one has either $c=a+b +2\sqrt {ab+1}$ and $d< 1.96\cdot 10^{53}$ or $c=(4ab+2)(a+b-2\sqrt {ab+1} )+2a+2b$ and $d < 1.22\cdot 10^{47}$. In any case, $d < 9.5\cdot b^4$.

Authors

  • Mihai CipuSimion Stoilow Institute of Mathematics of the Romanian Academy
    Research unit no. 5
    P.O. Box 1-764
    RO-014700 Bucureşti, Romania
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image